Hail, Carroll
- When
- June 1, 7:18 AM EST to 7:21 AM EST
- Where
- Carroll County, 0.69 mi S of Jackson
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.140, -71.180
A severe thunderstorm produced 1 inch hail in Jackson.
Severe thunderstorms developed out ahead of a cold front during the afternoon of June 1 and produced mostly 1 inch hail across sections of the state. 75 inch hail was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Severe thunderstorms developed out ahead of a cold front during the afternoon of June 1 and produced mostly 1 inch hail across sections of the state. North of Plymouth, 1.75 inch hail was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 1, 5:10 AM EST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
610 AM EDT WED JUN 1 2011
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TODAY...BRINGING A CHANCE FOR
SHOWERS AND THUNDERSTORMS...MAINLY THIS AFTERNOON. THIS COLD FRONT
WILL USHER IN COOLER AIR WHICH WILL LINGER THROUGH THE WEEKEND. LOW
PRESSURE PASSES TO OUR NORTH ON THURSDAY. HIGH PRESSURE WILL
BUILD IN FROM THE WEST ON FRIDAY AND LINGER THOUGH THE WEEKEND.
LOW PRESSURE WILL STALL SOUTH OF THE CANADIAN MARITIMES EARLY
NEXT WEEK.
&&
.NEAR TERM /TODAY/...UPDATED...
UPDATE...LINE OF THUNDERSTORMS MARCHING THROUGH NORTHERN NEW YORK
AND PUSHING INTO VERMONT EARLY THIS MORNING. THESE ARE IN
ASSOCIATION WITH AN UPPER LEVEL SHORTWAVE TROUGH AND LOW LEVEL
WARM/MOIST ADVECTION IN AN ENVIRONMENT WITH HIGH ELEVATED
INSTABILITY. HOWEVER INSTABILITY IS MUCH LESS OVER VERMONT AND NEW
HAMPSHIRE THIS MORNING...AND THIS ACTIVITY IS EXPECTED TO WEAKEN
AND DISSIPATE BEFORE IMPACTING NEW HAMPSHIRE BY AROUND 8AM. HAVE
UPDATED THE GRIDDED FORECASTS TO REFLECT LOW CHANCE FOR
THUNDERSTORMS THIS MORNING.
PREVIOUS DISCUSSION...
MOISTURE RETURN IS WELL UNDERWAY THIS MORNING...WITH 60S
DEWPOINTS PUSHING NORTHWARD INTO NEW HAMPSHIRE. THIS WILL COMBINE
WITH DAYTIME HEATING TO PRODUCE UNUSUALLY HIGH INSTABILITY VALUES
ACROSS PORTIONS OF THE AREA TODAY. A COLD FRONT WILL MOVE ACROSS
THE AREA FROM WEST TO EAST THIS AFTERNOON...ADDING LOW LEVEL
CONVERGENCE AND LIFT TO THE THUNDERSTORM POTENTIAL. EXPECT
THUNDERSTORMS TO FORM THIS AFTERNOON AHEAD OF THE FRONT ESPECIALLY
OVER THE HIGHER TERRAIN OF NEW HAMPSHIRE. WIND SHEAR WILL BE
INCREASING THROUGH THE DAY...AND COMBINED WITH THE HIGH
INSTABILITY THERE IS THE POTENTIAL FOR SUPERCELL THUNDERSTORMS
PRODUCING LARGE HAIL AND DAMAGING WINDS.
&&
.SHORT TERM /TONIGHT AND THURSDAY/...
COLD FRONT WILL PUSH OFFSHORE EARLY THIS EVENING...BRINGING
THUNDERSTORM CHANCES TO AN END. COOLER AND DRIER AIR WILL BE
MOVING IN BEHIND THE FRONT...ALLOWING TEMPERATURES TO FALL INTO
THE 40S AND 50S. BY THURSDAY...A PASSING UPPER LEVEL SHORTWAVE
TROUGH ROTATING AROUND THE MAIN UPPER TROUGH WILL COMBINE WITH
DAYTIME HEATING AND UPSLOPE WEST NORTHWEST WINDS TO BRING A CHANCE
FOR SHOWERS MAINLY TO MOUNTAINOUS REGIONS. BUT DRIER AIR MAY LIMIT
PRECIPITATION POTENTIAL FROM THIS. IN ADDITION...STRONG WINDS
ALOFT WILL BE ABLE TO MIX DOWN FROM LATE MORNING THROUGH THE LATE
AFTERNOON WITH GUSTS TO 35 MPH POSSIBLE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
OMEGA PATTERN AT 500MB WILL ONCE AGAIN BE THE MAIN PLAYER IN THE
EXTENDED FORECAST...AS STRONG RIDGING SETS UP OVER THE
HEARTLAND...WITH CLOSED LOWS SETTING UP JUST OFF EACH COAST. THIS
WILL ALLOW FOR A GENERAL N-NW FLOW THROUGH THE WEEKEND...WITH
ENOUGH WEAK RIDGING TO KEEP PRECIP MAINLY OFF TO THE NORTH AND
EAST.
UNSEASONABLY COOL AIR SETTLES INTO PLACE BY THU NIGHT...BUT LOOKS
LIKE ENOUGH FLOW...AT LEAST AT THE BOUNDARY LYR...IF NOT AT THE
SFC TO PREVENT WIDESPREAD DECOUPLING...SO THE THREAT FOR FROST
SEEMS MINIMAL ATTM.
FRIDAY AND THE WEEKEND LOOKS SEASONABLY AND MAINLY SUNNY AS WEAK
RIDGING LOOKS TO STAY IN PLACE. WITH ANOTHER COOL NIGHT INS TORE
FRI NIGHT. LOOKS LIKE WE START GETTING INTO WEAK ER FLOW BY LATER
IN THE WEEKEND...AND WOULD NOT BE SURPRISED TO SEE COASTAL STRATUS
AT NIGHT SAT AND SUN. MODELS BEGIN TO DIVERGE SOMEWHAT EARLY NEXT
WEEK...BUT AGREE THAT CLOSED LOW CONTINUES TO LINGER
OFFSHORE...JUST HOW FAR IS IN DEBATE. FOR NOW...WILL KEEP SLT CHC
POPS IN THE FORECAST MON-TUE.
&&
.AVIATION /10Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM...VFR CONDITIONS EXPECTED TODAY TROUGH THURSDAY.
TERMINALS MAY BE IMPACTED BY THUNDERSTORMS THIS AFTERNOON. THIS
WILL BE MOST LIKELY AT CON AND LEB.
LONG TERM /THURSDAY THROUGH SUNDAY/...MAINLY VFR THROUGH THE
WEEKEND. ONLY ISSUE WILL BE POTENTIAL COASTAL STRATUS SAT NIGHT.
&&
.MARINE...
SHORT TERM...SOUTHWEST WINDS WILL GUST TO 25 TO 30 KT THIS
AFTERNOON...HELPING TO INCREASE SEAS ABOVE 5 FT. WINDS WILL
SUBSIDE TONIGHT AND PICK BACK UP OUT OF THE WEST NORTHWEST ON
THURSDAY. SMALL CRAFT ADVISORY HAS BEEN EXTENDED THROUGH THURSDAY.
LONG TERM /THURSDAY THROUGH SUNDAY/...WINDS/SEAS LOOK TO DIMINISH
THU NIGHT...AND SHOULD REMAIN SUB-SCA LVLS THROUGH HE WEEKEND.
&&
.FIRE WEATHER...
HIGH HUMIDITY WILL KEEP FIRE WEATHER CONCERNS LOW.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT
THURSDAY FOR ANZ150>154.
&&
SYNOPSIS...CEMPA
NEAR TERM...KIMBLE
SHORT TERM...KIMBLE
LONG TERM...CEMPA
AVIATION...CEMPA/KIMBLE
MARINE...CEMPA/KIMBLE
FIRE WEATHER...KIMBLEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 328 AM EDT WED JUN 1 2011 MEZ007>009-012>014-018>028-NHZ001>010-013-014-021000- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 328 AM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP IN ADVANCE OF COLD FRONT THIS AFTERNOON. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING...AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ150>154-021000- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 328 AM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP IN ADVANCE OF COLD FRONT THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING...AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
725 AM EDT WED JUN 1 2011
NHZ001-002-011200-
NORTHERN COOS-SOUTHERN COOS-
725 AM EDT WED JUN 1 2011
...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 800 AM EDT...
AT 724 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES WEST OF NORTHUMBERLAND...OR
ABOUT 10 MILES NORTHWEST OF LANCASTER...MOVING EAST AT 45 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND NORTH
STRATFORD...NORTHUMBERLAND...LANCASTER...GROVETON...MILAN...YORK
POND...DUMMER AND MILAN THROUGH 800 AM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
LAT...LON 4450 7159 4454 7158 4456 7161 4457 7156
4459 7154 4460 7156 4463 7156 4466 7159
4475 7164 4478 7161 4480 7104 4443 7102
4447 7165
KIMBLESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 729 AM EDT WED JUN 1 2011 NHZ003-011215- NORTHERN GRAFTON- 729 AM EDT WED JUN 1 2011 ...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY THROUGH 815 AM EDT... AT 728 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF LISBON...OR ABOUT 5 MILES NORTHEAST OF WOODSVILLE...MOVING EAST AT 75 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND FRANCONIA NOTCH STATE PARK...SUGAR HILL...LISBON...LANDAFF CENTER...EASTON...BETHLEHEM... BENTON AND FRANCONIA THROUGH 815 AM EDT. LAT...LON 4429 7165 4406 7140 4410 7195 4427 7198 JSJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 742 AM EDT WED JUN 1 2011 NHZ002>004-011230- NORTHERN CARROLL-NORTHERN GRAFTON-SOUTHERN COOS- 742 AM EDT WED JUN 1 2011 ...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY...CARROLL COUNTY AND GRAFTON COUNTY THROUGH 830 AM EDT... AT 742 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF TWIN MOUNTAIN...OR ABOUT 6 MILES SOUTHEAST OF BETHLEHEM...MOVING EAST AT 75 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND TWIN MOUNTAIN... CRAWFORD NOTCH STATE PARK...CRAWFORD NOTCH...CARROLL...MOUNT WASHINGTON...PINKHAM NOTCH AND JACKSON THROUGH 830 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. LAT...LON 4434 7103 4412 7101 4412 7160 4430 7162 JSJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 759 AM EDT WED JUN 1 2011 NHZ002>004-011230- NORTHERN CARROLL-NORTHERN GRAFTON-SOUTHERN COOS- 759 AM EDT WED JUN 1 2011 ...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY...CARROLL COUNTY AND GRAFTON COUNTY THROUGH 830 AM EDT... AT 758 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES WEST OF CRAWFORD NOTCH...OR ABOUT 13 MILES SOUTHEAST OF BETHLEHEM...MOVING EAST AT 55 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CRAWFORD NOTCH STATE PARK...CRAWFORD NOTCH...GLEN...RANDOLPH...PINKHAM NOTCH...MOUNT WASHINGTON...JACKSON...MOOSE BROOK STATE PARK...SHELBURNE AND GORHAM THROUGH 830 AM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. LAT...LON 4461 7107 4409 7107 4408 7153 4426 7155 JSJ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
806 AM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 AM HAIL 1 N RANDOLPH 44.39N 71.28W
06/01/2011 E0.50 INCH COOS NH TRAINED SPOTTER
&&
EVENT NUMBER GYX1100059
ERThe Portland,ME radar (KGYX), 79 km away, was scanning. The volume nearest the first event began at 12:19 UTC.
13 hail, 1 thunderstorm wind. Local standard time, as filed.
A severe thunderstorm produced 1 inch hail in Jackson.
A thunderstorm produced 0.88 inch hail in Londonderry.
A severe thunderstorm produced 1 inch hail in Raymond.
A severe thunderstorm produced 1 inch hail in Hampstead.
A severe thunderstorm produced 1 inch hail near Londonderry.
A thunderstorm produced 0.88 inch hail in Dover.
A severe thunderstorm produced pea size to 1 inch hail near Dover.
A severe thunderstorm produced 1 inch hail near Jefferson.
A severe thunderstorm produced 1 inch hail in Rumney.
A severe thunderstorm downed trees on wires, stopping traffic on Route 3 in Whitefield.
A severe thunderstorm produced 1.75 inch hail 8 miles north-northeast of Plymouth.
A severe thunderstorm produced 1 inch hail in Berlin.
A severe thunderstorm produced 1 inch hail in Errol.
A severe thunderstorm produced 1 inch hail in North Sandwich.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Hampshire in 2011Every state in 2011This day in weather historyWarnings in New Hampshire, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 323035, 323036, 323038, 323045, 323046, 323047, 323048, 323049, 323050, 323055, 323051, 323052, 323053, 323054.